MAUDE Adverse Event Report: MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Catalog Number ADM06012013P
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the device was returned in its original pouch and box.The data on the luer is consistent with lot number indicated in the product complaint form (lot# 0008615572).Visual and tactile inspections were performed on the device: traces of blood were found on the device.The balloon was found unfolded.The guide wire lumen was flushed and a 0,035¿¿ guide wire was successfully advanced through the device.Negative pressure was applied to the balloon: the purging procedure failed.Positive pressure was applied to the balloon, in order to identify the problem: a leakage was noted on the shaft, at 13cm from the strain relief.It was not possible to inflate the balloon.A microscope was used to better identify the leak on the shaft.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use an in.Pact admiral paclitaxel-eluting pta balloon catheter for the treatment of a moderately calcified plaque lesion in the superficial femoral artery.Ifu was followed.Device prepped without issue.Embolic protection was used.Inflation device was used.It was reported that there was a hole in the delivery catheter shaft that was realized upon initial inflation at a pressure of 8 atm.Device was replace with another dcb and angioplasty was completed.No patient injury was reported.

Brand Name
IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7177617
Report Number9612164-2018-00039
Device Sequence Number1212049
Product Code ONU
UDI-Device Identifier00643169859975
UDI-Public00643169859975
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P140010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2019
Device Catalogue NumberADM06012013P
Device Lot Number0008615572
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2017
Initial Report FDA Received Date01/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR